Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 14, 2007, 3:22 PM CST for Carroll County, Gibson County, Henderson County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2007, 3:22 PM CST (21:22 UTC)
- Expired
- Nov 14, 2007, 4:00 PM CST
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Gibson County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 3:25 PM CST | TSTM WND DMG | 2 N Medina, TN | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 2:34 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 142122
SVRMEG
TNC017-053-077-142200-
/O.NEW.KMEG.SV.W.0210.071114T2122Z-071114T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CST WED NOV 14 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 400 PM CST
* AT 322 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF
MILAN...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATWOOD...CEDAR GROVE...MIDDLE FORK...HUNTINGDON...WILDERSVILLE...
BUENA VISTA...HOLLOW ROCK AND BRUCETON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3571 8820 3576 8860 3579 8862 3579 8866
3580 8867 3581 8888 3599 8887 3607 8823
TIME...MOT...LOC 2122Z 267DEG 45KT 3584 8871
$$2 follow-up statements
000
WWUS54 KMEG 142141
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CST WED NOV 14 2007
TNC053-142151-
/O.CAN.KMEG.SV.W.0210.000000T0000Z-071114T2200Z/
GIBSON TN-
341 PM CST WED NOV 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GIBSON COUNTY IS
CANCELLED...
AT 341 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3606 8823 3572 8821 3579 8862 3579 8866
3580 8867 3583 8863 3593 8862
TIME...MOT...LOC 2141Z 267DEG 45KT 3585 8842
$$
TNC017-077-142200-
/O.CON.KMEG.SV.W.0210.000000T0000Z-071114T2200Z/
CARROLL TN-HENDERSON TN-
341 PM CST WED NOV 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR NORTHERN HENDERSON AND SOUTHERN CARROLL COUNTIES...
AT 341 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDDLE FORK...OR ABOUT 11 MILES SOUTH OF HUNTINGDON...MOVING EAST AT
50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARKERS CROSS ROADS...CLARKSBURG...WILDERSVILLE...BUENA VISTA...
HOLLOW ROCK AND BRUCETON.
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3606 8823 3572 8821 3579 8862 3579 8866
3580 8867 3583 8863 3593 8862
TIME...MOT...LOC 2141Z 267DEG 45KT 3585 8842
$$000
WWUS54 KMEG 142200
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CST WED NOV 14 2007
TNC017-077-142210-
/O.EXP.KMEG.SV.W.0210.000000T0000Z-071114T2200Z/
CARROLL TN-HENDERSON TN-
400 PM CST WED NOV 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDERSON AND
SOUTHERN CARROLL COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 400 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
.A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3606 8823 3572 8821 3579 8862 3579 8866
3580 8867 3583 8863 3593 8862
TIME...MOT...LOC 2141Z 267DEG 45KT 3585 8842
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 3:12 PM CST, 10 minutes earlier.
Area forecast discussion, Nov 14, 3:12 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CST WED NOV 14 2007 .DISCUSSION... COLD FRONT CURRENTLY MOVING THROUGH NORTHERN PORTIONS OF THE MIDSOUTH. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG OR OUT AHEAD OF THE FRONT. SOME OF THE STORMS HAVE PRODUCED LARGE HAIL. EXPECT FRONT TO BE MOVING THROUGH THE MEMPHIS METRO AREA AROUND 00Z. AREAS NORTH OF MEMPHIS WILL SEE NORTHERLY WINDS WHICH WILL ALLOW TEMPERATURES TO DROP QUICKLY INTO THE 40S UNDER CLEARING SKIES. AREAS SOUTH OF MEMPHIS METRO WILL SEE TEMPERATURES REMAINING IN THE 60S AND CHANCES FOR SHOWERS AND THUNDERSTORMS UNTIL THE FRONT MOVES THROUGH. RISK FOR SEVERE WEATHER WILL DIMINISH AFTER SUNSET FROM LOSS OF DAYTIME HEATING. FRONT SHOULD BE THROUGH THE ENTIRE CWA BY MIDNIGHT. AFTER MIDNIGHT...SKIES WILL CLEAR WITH STRONG NORTHERLY WINDS REMAINING OVER THE AREA. EXPECT LOWS IN THE UPPER 30S TO MID 40S. THURSDAY WILL BE A COLD DAY ACROSS THE MIDSOUTH AS HIGH PRESSURE BUILDS INTO THE REGION. STRONG COLD AIR ADVECTION WILL ONLY ALLOW TEMPERATURES TO REACH INTO LOWER TO MID 50S FOR HIGHS...EVEN UNDER MOSTLY SUNNY SKIES. HIGH PRESSURE WILL BE CENTERED OVER THE MIDSOUTH THURSDAY NIGHT. WINDS WILL FINALLY DIE DOWN AND BECOME LIGHT AND VARIABLE OVER THE CWA. IN ADDITION...SKIES WILL BE CLEAR ALLOWING LOWS TO DROP INTO THE UPPER 20S TO MID 30S FOR LOWS. ON FRIDAY...THE HIGH WILL SHIFT EAST ALLOWING SOUTHERLY WINDS TO BRING WARMER TEMPERATURES BACK INTO THE CWA. HIGHS WILL BE IN THE UPPER 50S TO LOWER 60S. OVER THE WEEKEND...ANOTHER WEAK FRONT WILL MOVE INTO THE AREA WITH AN UPPER TROUGH. FRONT WILL HAVE LITTLE MOISTURE TO WORK WITH THUS EXPECT THE FRONT TO MOVE THROUGH DRY. WINDS WILL SWITCH AROUND TO THE NORTHEAST AND WILL BRING SLIGHTLY COOLER TEMPERATURES TO THE AREA. UPPER RIDGE WILL BUILD OVER AREA FOR THE BEGINNING PART OF THE WEEK. TEMPERATURES WILL MODERATE AS WINDS SWITCH AROUND TO THE SOUTH. EXPECT PARTLY CLOUDY AND DRY CONDITIONS. TUESDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD...ANOTHER COLD FRONT WILL MOVE INTO THE REGION AND WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS. 12Z GFS IS QUICKER THAN THE 00Z ECMWF SO THERE IS STILL UNCERTAINTY BUT FOR NOW WILL THROW IN SOME POPS. && .PRELIMINARY POINT TEMPS/POPS... MEM 42 54 35 61 / 30 0 0 0 MKL 37 50 28 58 / 40 0 0 0 JBR 38 52 30 60 / 10 0 0 0 TUP 45 55 30 59 / 70 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Nov 14, 7:05 AM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 705 AM CST WED NOV 14 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 705 AM CST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAINLY SOUTH OF A LINE FROM TRUMANN ARKANSAS TO MCKENZIE TENNESSEE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Nov 14, 2:27 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 SW COLLIERVILLE 35.03N 89.70W
11/14/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
0225 PM HAIL DYERSBURG 36.04N 89.38W
11/14/2007 E1.00 INCH DYER TN TRAINED SPOTTER
&&
RJOLocal storm report, Nov 14, 2:33 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
233 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 SW COLLIERVILLE 35.03N 89.70W
11/14/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
0225 PM HAIL DYERSBURG 36.04N 89.38W
11/14/2007 E1.00 INCH DYER TN TRAINED SPOTTER
0231 PM HAIL 4 W DYERSBURG 36.04N 89.45W
11/14/2007 E1.00 INCH DYER TN TRAINED SPOTTER
&&
RJOSpecial weather statement, Nov 14, 2:35 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CST WED NOV 14 2007 ARZ027-028-142100- MISSISSIPPI AR-POINSETT AR- 235 PM CST WED NOV 14 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF HARRISBURG AT 235 PM CST...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN MISSISSIPPI AND POINSETT COUNTIES...INCLUDING THE CITIES OF HARRISBURG...KEISER...LEPANTO...MARKED TREE...OSCEOLA...TRUMANN... TYRONZA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CST.
Local storm report, Nov 14, 2:52 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL CARDWELL 36.05N 90.29W
11/14/2007 E0.75 INCH DUNKLIN MO LAW ENFORCEMENT
0215 PM HAIL 2 SW COLLIERVILLE 35.03N 89.70W
11/14/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
0225 PM HAIL DYERSBURG 36.04N 89.38W
11/14/2007 E1.00 INCH DYER TN TRAINED SPOTTER
0231 PM HAIL 4 W DYERSBURG 36.04N 89.45W
11/14/2007 E1.00 INCH DYER TN TRAINED SPOTTER
&&
RJOLocal storm report, Nov 14, 3:17 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL CARDWELL 36.05N 90.29W
11/14/2007 E0.75 INCH DUNKLIN MO LAW ENFORCEMENT
0215 PM HAIL 2 SW COLLIERVILLE 35.03N 89.70W
11/14/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
0225 PM HAIL DYERSBURG 36.04N 89.38W
11/14/2007 E1.00 INCH DYER TN TRAINED SPOTTER
0231 PM HAIL 4 W DYERSBURG 36.04N 89.45W
11/14/2007 E1.00 INCH DYER TN TRAINED SPOTTER
0255 PM HAIL WILSON 35.57N 90.04W
11/14/2007 E0.75 INCH MISSISSIPPI AR PUBLIC
PENNY SIZED HAIL COVERING THE GROUND
&&
RJOSpecial weather statement, Nov 14, 3:18 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CST WED NOV 14 2007 TNZ020-021-052-054-142215- CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN- 318 PM CST WED NOV 14 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF HUMBOLDT AT 318 PM CST...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...GIBSON...HENDERSON AND MADISON COUNTIES... INCLUDING THE CITIES OF HUMBOLDT...HUNTINGDON...MILAN AND TRENTON... SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CST. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:53 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 67 min |
| Nov 14, 2:11 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 46 min |
| Nov 14, 2:41 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Weakley | 24 min |
| Nov 14, 2:44 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.